MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA HELICAL BLADE 85MM STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA HELICAL BLADE 85MM STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.038.285S
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Date of event: date of postoperative helical blade cut out is unknown.Implanted date: original implant date is reported as an unknown date in (b)(6) 2017.Complainant device is not expected to be returned for manufacturer review/investigation.Concomitant medical products: therapy date is reported as (b)(6) 2017; exact date is unknown.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient had a surgery on an unknown date in (b)(6) 2017 for inter-trochanteric fracture and was treated with cephalo-medullary nail (trochanteric fixation nail, advanced).Surgeon stated that the helical blade was cutting out and it may be due to patient falling a couple times recently.On (b)(6) 2017, the patient underwent revision surgery and was revised to hemiarthroplasty of the hip with depuy synthes reclaim stem modular endo head.All implants that were initially present within the patient were explanted successfully.There was no reported surgical delay.Concomitant devices reported: 10mm/130 degree ti cann tfna 360mm/left ¿ sterile (part # 04.037.057s, lot # h246312, quantity 1), 5.0mm ti locking screw w/t25 stardrive 34mm f/im nail-sterile (part # 04.005.524s, lot # unknown, quantity 1), 5.0mm ti locking screw w/t25 stardrive 38mm f/im nail-sterile (part # 04.005.528s, lot # unknown, quantity 1).This report is for one (1) tfna helical blade 85mm sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed for part # 04.038.285s, lot number: h188258: date of manufacture: 03 october 2016, place of manufacture: (b)(4), part expiration date: 31 august 2026, nonconformance noted: n/a : a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of tfna helical blade 85mm sterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Product was not returned.Based on the information available, this complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Corrected data: device is a single use device but was not reprocessed or reused.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA HELICAL BLADE 85MM STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7076806
Report Number2939274-2017-50124
Device Sequence Number11048959
Product Code HSB
UDI-Device Identifier10886982098979
UDI-Public(01)10886982098979(17)260831(10)H188258
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number04.038.285S
Device Catalogue Number04.038.285S
Device Lot NumberH188258
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/05/2017
Supplement Date Received by Manufacturer01/03/2018
04/13/2018
Initial Report FDA Received Date12/01/2017
Supplement Report FDA Received Date01/03/2018
04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient Weight72